New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 9/21/2006 3:39 PM (GMT -6)   
Hi All,
I've come to cry on your shoulders.  I have been in alot of severe pain in my upper abd. since last night.  I went to my primary care doc and she ran labs.  She really felt I was going to have pancreatitis.  I have been on Imuran for about 10 days and my usual Avonex. 
 
She called me this afternoon and said I have liver damage!  My liver enzymes are out the roof.  She said it's a wait and see game and there's nothing to do for it.  I cannot take pain meds or anything else.  I have to go back in a week to have them retested.  If they are the same or worst then I have to go to a g.i. doc to see whether it's permanent liver damage.
 
I did call my neuro and ran it all by him and he agrees.  He thinks it's from the Imuran but told me to stop all meds.
 
I cannot believe I have this to deal with now.  I feel awful and there is nothing I can do about it.  Thank goodness for friends and family.
Michelle ><>
 
Don't be so busy doing good
that you neglect to do what's right!


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 9/21/2006 3:54 PM (GMT -6)   
I'm sorry, Michelle! He does think it's from the Imuran? The interferons (Avonex is one) have that as a side effect, too. Sometimes it just goes away on it's own..I hope that is what happens for you. Take care.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


alfers
Veteran Member


Date Joined May 2005
Total Posts : 2671
   Posted 9/21/2006 7:14 PM (GMT -6)   
Hi Michelle -
You can ask your doc, but Milk Thistle is actually highly recommended to support liver function and lower elevated enzymes. Lots of lymies take it because we're on such high doses of antibiotics. Good luck! I know this is probably scary and frustrating.
BTW, I'm here on your forum because I was checking out Gracie's Mom's thread -- she's a regular on the lyme forum.

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 9/21/2006 7:39 PM (GMT -6)   
O Michelle, i'm so sorry!!  I hope and pray this will all go away as Uppity said and u'r stopping all the meds will make u'r enzymes go back to normal. U sure have been thru a lot, but u'r a strong person! U always have a shoulder to cry on, but i pray u won't be doing anymore crying! Take really good care of u'rself and know i'm sending up many prayers for u.
 
rhonda

Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 9/21/2006 8:09 PM (GMT -6)   
I'm so sorry you have to deal with this Michelle sad I hope like the others that your levels will go back to normal once all meds are stopped. Sending lots of good thoughts and prayers your way, please keep us posted.
 
Allow Healing Well to continue to help others, clink link for details

snowdog
Regular Member


Date Joined May 2006
Total Posts : 137
   Posted 9/22/2006 11:50 AM (GMT -6)   
Michelle,

This won't help a whole lot, but last year before(MS) I was in for a physical and
my doctor called back and told me that my blood work showed a huge increase
in liver enzymes and he was concerned about cancer. I went back in, gave more
blood and then off to get a liver biopsy and an ultrasound. Turned out nothing
was wrong. My enzymes came back down on a return visit to the doc, 3 months
later.

This year, while going down the road for MS, my first blood work showed the enzymes
were up, not as drastically as before, but up. The last one, last week showed they are
normal again.

One of my doctors suggested that since I have been athletic most of my life and therefore
on Ibprofen like it was candy, for injurys, that it affected my liver and all they can do is monitor
it. They see nothing wrong and don't anticipate anything.

Now I start on Rebif, today. It will be interesting to see what happens.I can be sure
that Dracula will be getting a ton of my blood over the next several months as they know
that Rebif has the potential for liver problems.

I sincerely hope that your enzyme count returns to normal very soon and you can get back to normal (?)

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 9/22/2006 8:31 PM (GMT -6)   
Hi All,
Ok, I've calmed down some!  My pain is easing up, it comes and goes although I'm still nauseaous with little appetite.  I really want to take Zofran but don't know if I can, does anyone know? (my pharmacy is closed)
 
Thank you all for you encouragement.  I'll keep you all updated.  I'm to have my t-spine mri Monday and I'll have my labs redrawn next week, and also I have my neuro-psych tests on Wed.
 
One more question....have you ever heard of someone with MS losing the use of their arms completely?  Mine have gotten so weak and I'm scared about that. Thanks!
Michelle ><>
 
Don't be so busy doing good
that you neglect to do what's right!


Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 9/22/2006 11:56 PM (GMT -6)   

Michelle-

I am an RN and I am at work atm. I just looked up Zofran on the MicorMedex and it suggesed that Zofran NOT be used with liver disease.

So I looked up Benadryl, which is a common medication I give for many things, including nausea and vomiting. There was no indication on the micromedex that it was contraindicated with any liver problems. OTC recommendation 25mg to 50mg every 4-6hours. On a side personal note, I do take up to 75mg every 4 hours but I would talk to ur doctor or pharmacist about that!

Looking up common otc pain meds all are processed in the liver. Almost everything is! But did u know that the liver is the only organ in the body (beside skin) that can regenerate? Meaning, you could have ur liver cut in two and the two halves will grow back together! There is a good potential that you will recover from this. I am sorry to hear this is happening, and I wish u the best!

Sandy


Sandy C.
Regular Member


Date Joined Feb 2006
Total Posts : 129
   Posted 9/23/2006 5:03 AM (GMT -6)   
OK- I just spoke with one of the docs about Zofran. She said that u have to be cautious when taking it, and that a smaller does will be more effective because of the elevated liver enzymes. It was suggested that no more then 8mg be taken.

Bendadryl is ok.

Motrin is ok because it is processed in the kindneys, but there are some warnings on that as well. For both the Zofran and the Motrin she said that if it were her liver she wouldn't take the chance...

Hope this helps

Sandy C.
Sandy C.
Diagnosed with Multiple Sclerosis September 2003 currently taking Copaxone SQ QD, Aricept 10 mg PO QD, Welbutrin XL 300mg PO QD, and Provigil 200mg PO BID.


shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 9/23/2006 7:50 AM (GMT -6)   
Thanks so much Sandy!!  I looked around on the internet last night and came to the same conclusion about the zofran and I actually found something on benadryl and that is what I took.  Thanks so much for looking into this and being so prompt!!
 
I am trying to stay optimistic. :-)
Michelle ><>
 
Don't be so busy doing good
that you neglect to do what's right!


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 9/23/2006 5:57 PM (GMT -6)   
Hey Michelle

I'm glad things are somewhat better for u. I can't wait to hear about u'r appts next week and how the counts look. How're u'r arms today?? Did the benedryl help any? Take good care and know i'm in u'r corner!

Hey Sandy

WOW!! What a nice thing u've done here! U really went out here and that was very nice and caring of u.

rhonda
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 12:27 PM (GMT -6)
There are a total of 2,883,259 posts in 316,370 threads.
View Active Threads


Who's Online
This forum has 157493 registered members. Please welcome our newest member, Rusty123456.
423 Guest(s), 12 Registered Member(s) are currently online.  Details
NicHostetler, Froggy88, 81GyGuy, countess18, island time, Pirouette, Tudpock18, TxBart, Hardlyrob, Ashleyann82587, jackinthebox, JkorourkeRN for husband


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer